Welcome to our family. The mouth ulcers are a common symptom of Lupus and eating salt will aggravate them. They are not caused by eating salt. I am glad that you are having further tests done. However, you can talk to your doctor about treating your symptoms while you are waiting for a diagnosis.
The standard treatment for the lupus lesions (aka: ulcers) is Plaquenil (a Hydroxychloroquine). This drug can also help with the symptoms of fatigue and can decrease damage to the tissues of the joints, skin and other organs in the body. Unfortunately, it may take between 8 to 12 weeks for the effects of Plaquenil to be seen. Therefore, doctors will often give you other medications when you start hydroxychloroquine so that you will improve more quickly.
One of the other medications is generally Prednisone. Many of the symptoms of lupus result from inflammation in various tissues of your body. Cortisone isa steroid manufactured naturally by your body's adrenal glands. Cortisone has been found to have a distinct anti-inflammatory effect. Cortisone medications (which are made synthetically) are among the most effective anti-inflammatory drugs known. Prednisone is a cortisone medication (a croticosteroid) and when taken with Plaquenil, patients usually begin to see improvement in their symptoms quickly.
It also sounds as if you are having difficulties in your gastrointestinal system (intestines and gall bladder). As I mentioned, Lupus is a chronic, inflammatory condition in which your own immune system attacks your organs and tissues. Along with the kidneys, skin, joints and blood, the gastrointestinal system is frequently involved. lupus can cause abnormal muscle function in the esophagus, leading to difficulty in swallowing and acid reflux. But lupus can affect other areas of the GI tract as well. Inflammation of the pancreas (pancreatitis) can occur, causing abdominal pain and vomiting. Lupus can also lead to a build-up of fluid in the abdominal cavity, known as ascites, related to its effects on the inner lining of the abdomen.
In your case, it may be that the small intestine are affected by Lupus and this occurs quite often with Lupus patients. This can lead to an inability to absorb nutrients properly. Have you lost wheight and do you suffer with diarrhea? If so, then your GI system may be affected.
However, the most potentially devastating gastrointestinal complication is disease of the arteries that supply the small intestine with blood. Patients with this condition (small intestinal vasculitis) may suffer from severe abdominal pain, nausea, vomiting and fever. If the condition is not detected early enough, intestinal tissue may begin to die because of insufficient blood supply. Emergency surgery may be required to remove the affected section of intestine.
Prednisone also works well for treatment of small intestines affected by Lupus because Prednisone is also a immunosuppressant. Other immunosuppressants methylprednisolone (Medrol, Solumedrol), hydrocortisone, and dexamethasone (Decadron).
So, in treating lupus, prednisone and Plaquenil remain the cornerstone of treatment because of their effectiveness and safety! Perhaps you can discuss these treatment options with your doctor at your next appointment. There is no reason why you should suffer with symptoms just because you have not been diagnosed!
Please let us know how your next appointment goes and what lab work was done.
Peace and Blessings
Look For The Good and Praise It!